EconPapers    
Economics at your fingertips  
 

An Exponential Family of Lorenz Curves

José‐María Sarabia, Enrique Castillo and Daniel Slottje

Southern Economic Journal, 2001, vol. 67, issue 3, 748-756

Abstract: A new method for building parametric‐functional families of Lorenz curves, generated from an initial Lorenz curve (which satisfies some regularity conditions), is presented. The method is applied to the exponential family since they use the exponential Lorenz curves as their generating curves. Several properties of these families are analyzed, including the population function, inequality measures, and Lorenz orderings. Finally, an application is presented for data from various countries. The family is shown to perform well in fitting the data across countries. The results are very robust across data sources.

Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1002/j.2325-8012.2001.tb00368.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:soecon:v:67:y:2001:i:3:p:748-756

Access Statistics for this article

More articles in Southern Economic Journal from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-31
Handle: RePEc:wly:soecon:v:67:y:2001:i:3:p:748-756